Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 53, NWS Quad Cities, IA

May 25, 2011Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 25, 2011, 5:05 PM CDT for Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 5:05 PM CDT (22:05 UTC)
Expired
May 25, 2011, 5:45 PM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL

The radar

The Quad Cities radar (KDVN), 75 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:08 PM CDTTSTM WND DMGDodgeville, IAENTIRE ROOF BLOWN OFF OF A BARN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WUUS53 KDVN 252205
SVRDVN
IAC057-115-ILC071-131-252245-
/O.NEW.KDVN.SV.W.0053.110525T2205Z-110525T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  EASTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  NORTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 545 PM CDT.

* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR WEST BURLINGTON...OR NEAR BURLINGTON...AND
  MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GLADSTONE...MEDIAPOLIS...OQUAWKA...MORNING SUN...OAKVILLE...
  WAPELLO...TOOLESBORO...KEITHSBURG...NEW BOSTON...GRANDVIEW...
  SEATON...MANNON...JOY...ALEDO AND MILLERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4080 9135 4134 9131 4121 9063 4107 9076
      4107 9079 4104 9079 4076 9103
TIME...MOT...LOC 2205Z 211DEG 43KT 4091 9113
WIND...HAIL 70MPH 1.00IN

$$

12
2 follow-up statements
396 
WWUS53 KDVN 252227
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 PM CDT WED MAY 25 2011

IAC057-115-ILC071-131-252245-
/O.CON.KDVN.SV.W.0053.000000T0000Z-110525T2245Z/
LOUISA IA-DES MOINES IA-MERCER IL-HENDERSON IL-
527 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN HENDERSON...SOUTHWESTERN MERCER...NORTHERN DES MOINES
AND EASTERN LOUISA COUNTIES...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR DELABAR STATE PARK...OR NEAR OQUAWKA...MOVING
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
RIVER STATE FOREST...TOOLESBORO...BALD BLUFF...KEITHSBURG...
GRANDVIEW...NEW BOSTON...OGLE...SUNBEAM...SEATON...MILLERSBURG...
MANNON...JOY AND ALEDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4094 9131 4134 9131 4121 9063 4107 9076
      4107 9079 4104 9079 4087 9094
TIME...MOT...LOC 2227Z 221DEG 21KT 4099 9089
WIND...HAIL 70MPH 1.00IN

$$

12
961 
WWUS53 KDVN 252246
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 PM CDT WED MAY 25 2011

IAC057-115-ILC071-131-252256-
/O.EXP.KDVN.SV.W.0053.000000T0000Z-110525T2245Z/
LOUISA IA-DES MOINES IA-MERCER IL-HENDERSON IL-
546 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDERSON...
SOUTHWESTERN MERCER...NORTHERN DES MOINES AND EASTERN LOUISA COUNTIES
HAS EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING 45 MPH WINDS
AND HEAVY RAINFALL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4094 9131 4134 9131 4121 9063 4107 9076
      4107 9079 4104 9079 4087 9094
TIME...MOT...LOC 2227Z 221DEG 21KT 4099 9089

$$
12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:21 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 25, 3:21 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT WED MAY 25 2011

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING A DEEPENING SFC LOW JUST SOUTH OF
THE KANSAS CITY AREA...WITH A MAIN SFC QUASI-STATIONARY BOUNDARY
UNDULATING EAST-NORTHEASTWARD TO JUTS NORTH OF BURLINGTON AND TO
SOUTH OF PRINCETON IL. SFC BASED CAPES HAVE GROWN TO 1500 TO 2000
J/KG ALONG AND SOUTH OF THIS FEATURE IN AFTERNOON HEATING.
..12..

&&

.SHORT TERM...TONIGHT...
ANOTHER SEVERE CONVECTIVE EVENT APPEARS IMMINENT ACRS ROUGHLY THE
SOUTHEAST THIRD TO HALF OF THE DVN CWA IN TH VCNTY OF THE BOUNDARY
AND HEATING MAX. AREAS ALONG AND SOUTH OF THE FRONT IN SOUTHEASTERLY
SFC FLOW WILL HAVE TO BE WATCHED FOR LOW TOPPED SUPERCELL TYPE
PHENOMENA WITH SOME TORNADIC POTENTIAL. OTHERWISE LARGE HAIL UP TO
PING PONG BALLS AND ENHANCED DAMAGING DOWNBURST WINDS UP TO 70 MPH
WILL BE THE MAIN THREATS THROUGH 02Z-03Z OR SO.

HEAVY RAIN ON ALREADY SATURATED SOILS THE OTHER THREAT IN THE FORM
OF FLASH FLOODING AND HAVE EXPANDED THE ONGOING FLASH FLOOD WATCH A
TIER OF COUNTIES NORTHWARD AND IN TIME TO 10Z THU MORNING.

THIRD CONCERN IN NEAR WAKE OF PASSING VIGOROUS CYCLONE ACRS MO AND
IMPRESSIVE TROP FOLD DOWN TO AT LEAST H6 MB...IS ENHANCED GRADIENT
WINDS ACRS AT LEAST THE NORTHWESTERN HALF OF THE DVN CWA FROM MID
EVENING AND INTO THE OVERNIGHT. TIME OF DAY BEING THE OVERNIGHT
PERIOD MIGHT MAKE IT MARGINAL AND WOULD BE A SLAM DUNK IF SCENARIO
OCCURRED DURING DAYTIME HEATING...BUT WILL BANK ON THE GRADIENT TO
HELP SFC WINDS MAKE THE SUSTAINED CATEGORY OF 30 MPH FOR A LENGTH OF
TIME. BUT THERE STILL SHOULD BE SOME GUSTS OF 38 TO 45 MPH AT TIMES
AS WELL. SOME GRAVITY WAVE RIPPLES AS WELL MAY ENHANCE THE GUSTS AT
TIMES TOWARD MIDNIGHT. WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS
AND IT MAY NEED TO BE EXPANDED SOUTHEASTWARD AFTER THE BULK OF
THE CONVECTION CLEARS LATE TONIGHT. LOW TEMPS TONIGHT AN AFTER THOUGH
WITH SO MUCH GOING ON AND WILL PLAY THE CONSALL GAME OF MID 40S IN
THE NORTH...TO LOW TO MID 50S IN THE FAR SOUTHEAST CWA TOWARD 11Z
THU MORNING. ..12..

.LONG TERM...THURSDAY THROUGH WEDNESDAY...
VERY ACTIVE WEATHER PATTERN THROUGH THIS PERIOD WITH SEVERAL
DIFFERENT ROUNDS OF PRECIPITATION EXPECTED DURING THIS TIME RANGE.

THURSDAY IS THE TAIL END OF THE CURRENT SYSTEM...WITH LINGERING
LIGHT RAIN AFFECTING MAINLY THE EASTERN HALF OF THE FORECAST AREA IN
THE MORNING...AND THEN ENDING IN THE AFTERNOON.  HAVE LOWERED POPS
SLIGHTLY IN THE AFTERNOON...BUT THE MORNING IS PRETTY SIMILAR.
COOLER TEMPERATURES DURING THE DAY WITH THE COOLEST VALUES IN THE
SOUTHEAST WHERE THE RAIN CONTINUES LONGEST...ONLY IN THE 50S.  IT
WILL BE IN THE LOW 60S IN THE NORTHWEST WHERE WE MAY MANAGE TO GET A
LITTLE SUNSHINE IN THE LATE AFTERNOON.

THURSDAY NIGHT TO BE QUIET WITH VERY COOL TEMPERATURES.  THE SURFACE
RIDGE BEHIND THIS SYSTEM TO BE FAIRLY STRONG...AND WE MAY GET AT
LEAST A SHORT PERIOD OF LIGHT WINDS WITH GOOD RADIATIONAL COOLING.
BUT...THE NEXT SYSTEM WILL ALREADY BE BREWING OUT ON THE
PLAINS...AND SOME CIRRUS WILL BE SPREADING ACROSS THE AREA FROM
THE WEST TO SPOIL THE RADIATIONAL COOLING. THUS...WHILE I HAVE
SOME TEMPERATURES IN THE UPPER 30S IN THE FAR NORTH...THE WET
GROUND FROM TODAYS RAINFALL SHOULD PRECLUDE ANY FROST POTENTIAL.

FRIDAY AFTERNOON AND EVENING A BAND OF WARM AIR ADVECTION DRIVEN
SHOWERS SHOULD MOVE THROUGH THE AREA...BUT HAVE KEPT TO CHANCE POPS
AND COOL TEMPERATURES.  SATURDAY...SATURDAY NIGHT AND SUNDAY A WARM
FRONT APPEARS TO DEVELOP AND PUSH NORTH ACROSS THE AREA...WITH
ANOTHER ROUND OF PRECIPITATION AS A SHORTWAVE APPEARS TO ACCOMPANY
THIS BOUNDARY.  THERE IS SOME QUESTION ABOUT TIMING AND TRACK...SO
HAVE KEPT POPS TO CHANCE.

THE FRONT SURGES NORTH OF THE AREA FOR SUNDAY NIGHT THROUGH MONDAY
NIGHT...PUTTING US INTO THE WARM SECTOR WITH MAX TEMPS ON MONDAY
EXPECTED TO BE IN THE MID TO UPPER 80S...AND AN EFFECTIVELY DRY
FORECAST.  A COLD FRONT DROPS THROUGH ON MONDAY NIGHT AND
TUESDAY...WITH PRECIP CHANCES RETURNING TO THE AREA...AND
TEMPERATURES RETURNING TO CLOSER TO NORMAL.  THE FRONT REMAINS IN
THE AREA FOR THE REST OF TUESDAY AND WEDNESDAY...BUT WEAK RIDGING
BUILDS BACK INTO THE AREA ALOFT AND WE MAY NOT BE ABLE TO GENERATE
ANY STORMS ALONG IT...SO HAVE KEPT POPS LOW AND TEMPERATURES CLOSE
TO NORMAL.    ..LE..

&&

.AVIATION...
A SFC BOUNDARY DRAPED ALONG AND SOUTH OF I80 IS DETERMINING THE
CATEGORY CUT-OFF WITH LOWER IFR CIGS AND EVEN SOME FOG AT DBQ NORTH
OF THE BOUNDARY...TO MVFR CIGS OR EVEN VFR CONDITIONS TO THE SOUTH OF THE
BOUNDARY. BUT AREAS ALONG AND SOUTH OF THE BOUNDARY WILL BE MORE
SUSCEPTIBLE TO SCTRD AND POTENTIALLY SIGNIFICANT THUNDERSTORMS
THROUGH MIDNIGHT AS WELL AS TURBULENT FLYING CONDITIONS. AS THE
NIGHT GOES...NORTH TO NORTHEAST SFC WINDS WILL BECOME BRISK FROM
20-30 KTS WITH GUSTS UP TO 35 KTS AT TIMES ESPECIALLY AT CID AND THE
DBQ TERMINALS.  ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY FOR
     BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
     MUSCATINE-SCOTT-WASHINGTON.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DES MOINES-HENRY IA-
     JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.

IL...WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY FOR JO
     DAVIESS-ROCK ISLAND.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-WARREN.

MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLARK-SCOTLAND.

&&

12/LE
Hazardous weather outlook, May 25, 4:50 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT WED MAY 25 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A LINE
FROM SAVANNA ILLINOIS THROUGH WASHINGTON IOWA.  THE MAIN SEVERE
WEATHER THREATS ARE DAMAGING WIND AND LARGE HAIL. THERE IS ALSO A
LOW THREAT OF TORNADOES.  THE GREATEST THREAT OF SEVERE STORMS WILL
BE EARLY THIS MORNING AND THEN AGAIN LATE THIS AFTERNOON AND THIS
EVENING.

LOCALLY HEAVY RAINS ARE ALSO POSSIBLE.  A FLASH FLOOD WATCH IS IN
EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM NEAR OTTUMWA TO
GALESBURG.  WIDESPREAD RAINS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER
AMOUNTS OF 2 TO 3 INCHES OR MORE ARE POSSIBLE.

EAST WINDS WILL CONTINUE TO STRENGTHEN DURING THE DAY AND CONTINUE
INTO THIS EVENING.  BY LATE AFTERNOON EAST WINDS COULD GUST OVER 40
MPH ALONG AND NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA. THUNDERSTORMS
WILL BE POSSIBLE FROM FRIDAY AFTERNOON THROUGH SUNDAY NIGHT.
THUNDERSTORMS MAY BE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

DLF/08

In the hours before

Local storm report, May 25, 4:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
439 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLASH FLOOD      PROSPECT GROVE          40.52N 91.99W
05/25/2011                   SCOTLAND           MO   FIRE DEPT/RESCUE

            HEAVY RAIN CAUSING CLOSURE OF SECONDARY ROADS INCLUDING
            ROUTES H, A, AND N.

0425 PM     FUNNEL CLOUD     1 E FORT MADISON        40.62N 91.33W
05/25/2011                   LEE                IA   TRAINED SPOTTER

            WITH STRONG ROTATION

&&

DMD
Local storm report, May 25, 4:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             WEST BURLINGTON         40.82N 91.18W
05/25/2011  E0.25 INCH       DES MOINES         IA   LAW ENFORCEMENT

&&

GROSS
Local storm report, May 25, 4:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
443 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HEAVY RAIN       5 E CANTRIL             40.64N 91.98W
05/25/2011  M1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            STORM TOTAL THUS FAR

&&

DMD
Local storm report, May 25, 5:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TORNADO          5 WNW BURLINGTON        40.83N 91.22W
05/25/2011                   DES MOINES         IA   LAW ENFORCEMENT

            DEBRIS FLYING IN SKY JUST EAST OF HIGHWAY 34 TRUCKSTOP

&&

GROSS
Local storm report, May 25, 5:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     BURLINGTON REGIONAL AIR 40.78N 91.13W
05/25/2011  M43.00 MPH       DES MOINES         IA   ASOS

0458 PM     TSTM WND GST     5 NW BURLINGTON         40.86N 91.19W
05/25/2011  E60.00 MPH       DES MOINES         IA   LAW ENFORCEMENT

0459 PM     HAIL             5 NW BURLINGTON         40.86N 91.19W
05/25/2011  E0.75 INCH       DES MOINES         IA   LAW ENFORCEMENT

            LOCATED AT HIGHWAY 34 TRUCKSTOP

&&

GROSS
Local storm report, May 25, 5:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HEAVY RAIN       CANTRIL                 40.64N 92.07W
05/25/2011  E1.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            SOME FLOODING OCCURRING. TOTALS FELL IN ABOUT A 30 MINUTE
            PERIOD.

&&

DMD

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:20 AM CDTSpecial Weather StatementDVNHancock, McDonough70 min
May 25, 2:38 AM CDTFlash Flood WatchDVNBureau, Hancock, Henderson, Henry, McDonough, Mercer and 2 more20 hr
May 25, 3:46 AM CDTSpecial Weather StatementDVNHenderson, Mercer, Warren59 min
May 25, 5:34 AM CDTSpecial Weather StatementDVNBureau, Putnam56 min
May 25, 7:08 AM CDTSpecial Weather StatementDVNBureau, Putnam52 min
May 25, 9:27 AM CDTRiver Flood WarningDVNHancock, McDonough5 days
May 25, 11:46 AM CDTRiver Flood WarningDVNHenderson13 days
May 25, 11:46 AM CDTRiver Flood WarningDVNHancock, Henderson14 days
May 25, 11:46 AM CDTRiver Flood WarningDVNHancock13 days
May 25, 2:31 PM CDTWind AdvisoryDVNJo Daviess, Rock Island7 hr
May 25, 4:35 PM CDTTornado WarningDVNHancock40 min
May 25, 5:11 PM CDTTornado WarningDVNMercer23 min
May 25, 5:30 PM CDTSevere Thunderstorm WarningDVNHenderson, Henry, Mercer, Warren45 min
May 25, 5:34 PM CDTFlash Flood WarningDVNHenderson, Mercer, Warren4 hr
May 25, 6:31 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam44 min
May 25, 6:37 AM CDTRiver Flood WarningDVNIowa, Johnson7 days
May 25, 6:37 AM CDTRiver Flood WarningDVNLee52 hr
May 25, 9:27 AM CDTRiver Flood WarningDVNClinton, Scott12 hr
May 25, 9:27 AM CDTRiver Flood WarningDVNKeokuk12 hr
May 25, 9:27 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee6 days
May 25, 11:46 AM CDTRiver Flood WarningDVNJohnson, Washington34 hr
May 25, 3:41 PM CDTRiver Flood WarningDVNLee, Van Buren20 hr
May 25, 4:08 PM CDTSevere Thunderstorm WarningDVNVan Buren52 min
May 25, 4:55 PM CDTFlash Flood WarningDVNDes Moines, Henry, Jefferson, Lee, Van Buren5 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.